Pennsylvania, 2006Damaging Wind in Pennsylvania, June 30, 2006
June 30, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 2:50 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 2:50 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT FRI JUN 30 2006
.SHORT TERM (TONIGHT - SUNDAY)...
TONIGHT...H5 SHORT WAVE PRODUCING SCATTERED CONVECTION ACROSS TWIN
TIERS ATTM WITH ISOLATED ACTIVITY OVER NRN/SRN PTN OF CWA. ACTIVITY
WILL PERSIST THROUGH EARLY EVENING THEN DIMINISH AS SHORT WAVE MOVES
EAST AND DIURNAL HEATING ENDS. SKIES OVERNIGHT WILL BECOME MAINLY
CLEAR AND WITH SATURATED SOILS EXPECT DENSE VALLEY FOG TO FORM AFTER
MIDNIGHT.
SATURDAY...UPPER LEVEL HEIGHTS RISE AND FLOW BECOMES ZONAL. AT THE
SURFACE, A SOUTHWEST FLOW DEVELOPS WITH SFC LOW PRESSURE OVER THE
GREAT LAKES AND SFC HIGH PRESSURE OFF THE MID ATLANTIC COAST. WITH
T85 RISING TO 14/15C MAX TEMPS WILL REACH LOW/MID 80S MOST PLACES.
DUE TO RISING HEIGHTS, SOUTHWEST SFC FLOW AND NO APPARENT MID LEVEL
SHORT WAVES WILL GO WITH PARTLY SUNNY SKIES AND DRY.
SATURDAY NIGHT...SFC LOW PRESSURE MOVES ACROSS NEARBY SOUTHERN
ONTARIO AND IS ASSOCIATED WITH DECENT MID LEVEL SHORT WAVE AND SPEED
MAX. BOTH WRF/GFS IN FAIR AGREEMENT WITH SYSTEM INDICATING BEST
CHANCES FOR PRECIP ACROSS NRN PTN OF CWA AFTER MIDNIGHT AND NEARLY
DRY FAR SE. AFTER MIDNIGHT WILL RAISE POPS TO LIKELY CATEGORY FROM
THE EASTERN FINGER LAKES REGION EAST TO MOHAWK VALLEY, REST OF CWA
CHC POPS.
SUNDAY...SUNDAY MORNING SFC TROF MOVES ACROSS CWA AS LOW MOVES INTO
SOUTHERN QUEBEC. BEST CHANCES FOR ACTIVITY APPEARS DURING THE
MORNING WITH FRONTAL LIFT AND MOISTURE AXIS. AT THIS TIME WILL COVER
ENTIRE PERIOD WITH CHC POPS AND REFINE AFTER SUBSEQUENT MODEL RUNS.
THE AFTERNOON MAY BE DRY WITH A BREEZY W/NW FLOW AND DRY AIR
ADVECTION. TEMPS AGAIN WILL BE IN THE LOW/MID 80S WITH T85 AROUND
15C. RRM
&&
.AVIATION (30/18Z TO 01/18Z)...
VFR CONDS ACROSS MOST SITES THRU EARLY MORNING...WITH SCT-BKN CIGS
ARND 5000FT. FEW SHRAS AT KBGM/KITH BTWN 18-19Z...WITH WIDELY SCTD
THUNDER ACROSS NORTHERN SITES. CUMULUS DIMINISHES AFTER 01Z...WITH
ONLY HIGH CIRRUS AT 15KFT EXPECTED OVERNIGHT. MVFR VSBYS EXPECTED
AT KUCA/KITH/KBGM/KAVP AFTER 08Z. KELM WILL EXPERIENCE IFR VSBYS
DOWN TO 1/2SM BTWN 05-120Z BEFORE GRADUALLY IMPROVING TO MVFR.
WINDS BECOME LGT/VRB TONIGHT...INCREASING OUT OF THE SW ARND 10KTS
AFTER 14Z. -PB
&&
.LONG RANGE (SUN NIGHT-FRIDAY)...
MODELS DIFFER ON SOLN FOR 00Z MON-00Z TUE TIME PERIOD. WRF
INDICATES FAIRLY DRY CONDS SUN NIGHT BEHIND FRONTAL BOUNDARY.
STRONG WAVE RIDING THRU IN ZONAL FLOW...COMBINED WITH LLJ BEING
ADVERTISED COULD BE FORERUNNER OF POSSIBLE MCS DEVELOPMENT TO OUR
WEST SUN NIGHT BEFORE MOVING INTO FA. GFS INDICATES PLENTY OF WAVES
AND A WET PERIOD DURING THIS TIME. HAVE CHANGED LITTLE TO FIRST 24
HR PERIOD OF LONG RANGE DUE TO SUCH UNCERTAINTY. MODELS IN A LITTLE
BETTER AGREEMENT TUE-FRI...WITH GFS/ECMWF/CANADIAN GEM BRINGING SFC
FRONT THRU WED NIGHT AND ASSOC H5 TROF ON THUR. RIDGING BEGINS
MOVING IN ON THUR...BRINGING AN END TO CHC POPS FOR THE TIME BEING.
HAVE GONE WITH HPC TEMPS FOR THE PERIOD. -PB
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...RIVER FLOOD WARNINGS CONTINUE ON THE
SUSQUEHANNA AND CHENANGO RIVERS.
.PA...RIVER FLOOD WARNINGS CONTINUE ON THE NORTH BRANCH OF THE
SUSQUEHANNA.
&&
Hazardous weather outlook, Jun 30, 2:48 AM EST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 AM EDT FRI JUN 30 2006
NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-010800-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
348 AM EDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL...
ESPECIALLY IN NEW YORK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.
NYZ009-015>018-022>025-036-037-044-010800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
348 AM EDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.
In the hours before
Local storm report, Jun 30, 4:05 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
505 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL OWEGO 42.10N 76.26W
06/30/2006 E0.88 INCH TIOGA NY PUBLIC
0330 PM TSTM WND DMG NEW MILFORD 41.88N 75.73W
06/30/2006 SUSQUEHANNA PA PUBLIC
TREES DOWN
0429 PM HAIL ENDICOTT 42.10N 76.06W
06/30/2006 E0.25 INCH BROOME NY PUBLIC
0440 PM TSTM WND DMG BATH 42.34N 77.32W
06/30/2006 STEUBEN NY EMERGENCY MNGR
TREES AND WIRED DOWN
0440 PM HAIL HAMMONDSPORT 42.41N 77.22W
06/30/2006 E0.75 INCH STEUBEN NY AMATEUR RADIO
&&
DJPSpecial weather statement, Jun 30, 4:07 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
507 PM EDT FRI JUN 30 2006
NYZ044-045-302200-
CORTLAND NY-CHENANGO NY-
507 PM EDT FRI JUN 30 2006
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR HOMER...AND MOVING
SOUTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MC GRAW AND MCGRAW AT 515 PM EDT...
SOLON AT 520 PM EDT...
EAST FREETOWN AND FREETOWN CORNERS AT 525 PM EDT...
TEXAS VALLEY AND TAYLOR AT 530 PM EDT...
CINCINNATUS AND WILLET AT 535 PM EDT...
GERMAN AND PHARSALIA AT 540 PM EDT...
MC DONOUGH AND SMITHVILLE FLATS AT 545 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Jun 30, 4:11 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
511 PM EDT FRI JUN 30 2006
NYZ056-057-302145-
DELAWARE NY-BROOME NY-
511 PM EDT FRI JUN 30 2006
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR SANITARIA SPGS...AND
MOVING SOUTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SANFORD AT 520 PM EDT...
DEPOSIT AND STILESVILLE AT 525 PM EDT...
HALE EDDY AND CANNONSVILLE AT 530 PM EDT...
FISHS EDDY AND EAST BRANCH AT 540 PM EDT...
PEABROOK AND SHINHOPPLE AT 545 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Jun 30, 4:19 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT FRI JUN 30 2006
PAZ044-048-072-302200-
LACKAWANNA PA-SOUTHERN WAYNE PA-PIKE PA-
519 PM EDT FRI JUN 30 2006
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SCRANTON...AND
MOVING SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DUNMORE AND THROOP AT 525 PM EDT...
ELMHURST AND YOSTVILLE AT 535 PM EDT...
MOSCOW AND DALEVILLE AT 540 PM EDT...
QUICKTOWN AT 545 PM EDT...
STERLING AND LEHIGH AT 550 PM EDT...
ANGELS AND NEWFOUNDLAND AT 600 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Jun 30, 4:33 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT FRI JUN 30 2006
PAZ039-040-044-072-302230-
SUSQUEHANNA PA-LACKAWANNA PA-NORTHERN WAYNE PA-SOUTHERN WAYNE PA-
533 PM EDT FRI JUN 30 2006
* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR RUSH...AND MOVING
SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ELK LAKE AT 540 PM EDT...
DIMOCK AND SOUTH MONTROSE AT 545 PM EDT...
ALFORD AT 555 PM EDT...
HOP BOTTOM AT 600 PM EDT...
HARFORD AT 605 PM EDT...
WEST LENOX AND GLENWOOD AT 610 PM EDT...
LENOXVILLE AND MARSHBROOK AT 615 PM EDT...
CLIFFORD AND ROYAL AT 620 PM EDT...
ELKDALE AND TOMPKINSVILLE AT 625 PM EDT...
SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
Special weather statement, Jun 30, 5:06 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
606 PM EDT FRI JUN 30 2006
PAZ048-302300-
PIKE PA-
606 PM EDT FRI JUN 30 2006
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
PECKS POND...AND MOVING SOUTHEAST AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FOREST PARK AND TAMIMENT AT 620 PM EDT...
BUSHKILL AND DINGMANS FERRY AT 625 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Thunderstorm Wind, Bradford
- When
- June 30, 5:11 PM EST
- Where
- Bradford County, Towanda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.767, -76.433
Trees and wires were blown down by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New York, June 30, 20062 injured · $294,000 · F1 · 7 events
- Damaging Wind in North Dakota, June 30, 2006$350,000 · 65 kt wind · 1 event
- Damaging Winds in Arizona, June 30, 2006$120,000 · 60 kt wind · 2 events
- Damaging Wind in North Dakota, June 30, 20061 injured · $80,000 · 80 kt wind · 1 event
- Hail in North Dakota, June 30, 2006$75,000 · 2.25 in hail · 1 event
- Damaging Wind in Alabama, June 30, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, June 30, 2006$45,000 · 65 kt wind · 1 event
- Hail and Damaging Wind in New York, June 30, 2006$28,000 · 1 in hail · 3 events
- Damaging Wind in North Dakota, June 30, 2006$25,000 · 74 kt wind · 1 event
- Damaging Wind in Alabama, June 30, 2006$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, June 30, 20061.75 in hail · 18 events
- Lightning Strike in Florida, June 30, 20062 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516190.